I had a VEEG a few weeks ago (was in the hospital for 3 days and came home on the 17th), and my scalp is still really irritated. It's itchy, and when I scratch it, it hurts and feels raw. It almost seems like it's getting worse because this morning, just brushing my hair really hurt my scalp when my brush came in contact with it.
Did anyone else have this problem after an extended EEG where they used that glue with the tape and everything? Is it normal for my scalp to still be irritated 2 weeks later? What can I do to get rid of the irritation?
Did you use fingernail polish remover on cotton pads where they applied the glue? That is one of the best ways to get it off the scalp/hair. Followed by using a "fine brush" often used for lice to get out the particles of glue.
Washing the hair about 3 times right away helps. I don't know what type of lotion one can use on the scalp (conditioner?) to ease the irritation.
Being time has passed, I don't know what to do now.
No I just used shampoo and a comb to get the stuff off of my scalp, and then it took a good 5 days before I could get all of the pieces out of my hair! But ever since then, my scalp still hurts and itches, even though the glue is all gone...
My son is only 3 but he was just recently diagnosed as having a Pyridoxal deficient seizure disorder. Whenever he has the EEG electrodes hooked up and that has been a common occurance, we use Johnsons and Johnsons and it gets all that glue right out. He isn's capable of telling us if there is any lingering affects but he seams comfortable after the bath. The baby shampoo is created to be gentle on an infants sensitive skin...and assuredly it could also work for you.
Thanks for the replies.
But the thing is that there is no glue left on my head. But it is so itchy and hurts when I scratch it. It even started bleeding yesterday when I scratched (and I wasn't even scratching hard or for a long time).
I was wondering if this could be related to the Lamictal, since I started taking Lamictal while I was in the hospital for the VEEG... I heard you could get a skin rash from Lamictal. Is it possible I have this rash on my scalp and nowhere else?